Couldn't find what you looking for?

TRY OUR SEARCH!

? ?
My daughter is on her 3rd vial in her allergy shot treatment and this year she has had more Strep Throat than ever before. Has anyone ever heard of a connection?? It is the only thing that seems to be different this year than any previous year. She is responding GREAT to the shots and has already seen some relief to her allergy symptoms but the Strep is driving me CRAZY!!

Thanks for Looking,
Jen

Loading...

Allergies are not the only cause of inflammation. Germ-caused tissue inflammation often results in bright red, and painful tissues, as in a head cold or strep throat. Many other irritating substances can also inflame tissues. On the other hand, allergic inflammation is unique in that tissues may have a blue or purple hue, and may often be more itchy than painful. Recurrent exposure to an allergen results in greater tissue inflammation and more symptoms. Tissues with allergic inflammation contain a type of white blood cells called eosinophils, which can be viewed with a microscope.

Also try to find more info about connection of allergies and strep throat on Family Pratctice Notbook Website

Hopefully it will help you more to understand it.

Reply

Loading...

Is your kid allergic on penicillin?

Strep throat is best treated by conventional medicine. For one thing, antibiotics are a quick treatment. Also, the disease can lead to serious complications if left untreated.

In most cases, a standard dose of penicillin, taken for 10 days, will eradicate a strep infection without any problems. For patients who are allergic to penicillin , the alternative is usually erythromycin. Relief from the sore throat should come within 24 to 36 hours after you start taking antibiotics. Doctors recommend throat lozenges and throat sprays to ease the pain for the first few hours.

How old is your daughter? Have you visited the doc already? If yes, what is the treatment for this allergie contradictions? Let us know more about it, maybe someone could help you :-|
Reply

Loading...

Izzyporter,

Maybe you should prevent it somehow. Get a new toothbrush after you are no longer contagious, but before finishing the antibiotics. Otherwise the bacteria can live in the toothbrush and re-infect when the antibiotics are done. Also, keep your family's toothbrushes and utensils separate, unless they have been washed.

If repeated cases of strep still occur in a family, you might check to see if someone is a strep carrier. Carriers have strep in their throats, but the bacteria do not make them sick. Sometimes, treating them can prevent others from getting strep throat.

Lisette
Reply

Loading...

Well, lets see...

She is not allergic to penicillian but regular Amoxil did not get rid of the Strep. seems that the Zithromax did but 10 days after being off the Zithromax she has a fever again!! Going in again today to see if it is Strep AGAIN! >;)

As far as preventing I have done it all. New toothbrush, washing EVERYTHING on her bed and in her room you name it. Short of pulling her out of school all together I don't know any other way of preventing. She is in 1st grade.

We have all been tested as carriers and came back (-)neg. Also, she does not get a sore throat when she has it only a fever and stomach ache.

I guess the reason why I posted here is to see if anyone has ever seen a similar problem when on allergy shots. That is the only thing we have done different this year as opposed to previous years. My older and younger children have not gotten it yet.

Thanks for posting...Jen
Reply

Loading...

You're welcome :-)
Reply

Loading...

We were having continual strep many years ago, over and over in the family, finally taking all kinds of high power meds. We would then test again and still have it. We were NOT on allergy shots, but those of us who had allergies, were advised to get them as a prevention. We were
finally told by an infectious disease specialist that when the nose is clogged, one breathes through the mouth, and is more apt to catch strep. We were advised to take Rifadin by this doctor, to clean the germ out of the nasal passages. Once we did that, and cloroxed our toothbrushes each time, and bought a dishwasher with a heated cycle, we did not have it again. Rifadin will cause contact lens to be stained. It has to be taken at a certain time each day, but it was worth it.

Someone at school may be a carrier, and have close contact. Maybe the child needs to be homeschooled for a period of time until the immunity system is healthier.
Reply

Loading...

I was on allergy shots when I was aged 10-19. When I was 14 and 15 I had strep throat over and over again (about every month) until I got mononucleosis when I was late 15. Started out with the worst case of strep I would ever want and then after I got better from mono some 2 months later I havent had strep throat since. I am now 31.
Im not sure if there was any relevance in that, but had heard the same thing happened to two different school mates, one of whom was also on allergy shots.
Reply

Loading...

My son started allergies shots 4 months ago. He has gotten strep after his 3rd -4th dose of every box. We are finishing up vial 3.Before this, he has only had strep one time about 6 years ago.
Reply

Loading...

I have had incidents with throat infections seemingly coinciding with my allergy injections.
Drs didn't do a strep test but one was so severe I went to the emergency room. In that case I was being mailed my vials and doing them myself. I assumed I contaminated my vials and threw them in the trash and decided to see a different doctor months later to get in office injections.
The vials I threw away seemed to give me a sore throat the next day and went away on their own the first two times. The third time was when I went to the Dr and then ended up going to the emergency room and got an IV with antibiotics. I was told it was a tonsular abscess.
Been doing in office injections for about 2 years now and this past 6 months have had two infections starting the day after injections.
Dr prescribed Zithromax and that took care of them. Just got injections on 09/13/2017 and woke up with a slight sore throat and slight ear pain the next day. I will keep an eye on it but am seriously considering being done with injections.
I've been on allergy injections on and off since 2000 and they give me mild relief from my allergies which are year round. But at this point I might be done with them if this turns into another infection.
Obviously I'm not a doctor but the coincidences of this have convinced me it is related somehow.
Reply

Loading...

I concur with your theory and the other folks who experienced similar problems while receiving allergy immunotherapy. I was on sublingual drops for three years and was severely sick several times a year...sicker than before the therapy. Even moderate exercise while taking immunotherapy would tax my stressed out immune system and trigger illness. The allergy treatment modulates the immune system for worse. I've been off the drops for a year and four months, and my health has improved dramatically since.
Reply

Loading...